Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Back pain. High SGPT, SGOT. Taking medication. How to control SGPT, SGOT?

hi..i am 40 yrs old man..i am having back ache problem from last 1 yrs ..i went to ortopedict doctors on sept 2012 ..dr told me fr lft test and my sgpt and sgot is high its around 500 and 320...frm september i stop taking every 1and half month i test my lft test its almost same..rght now i amtaking udiliv 300 mg ..zenit and shelcal 500 mg medicine..kindly advice me how can i control my sgpt and sogt of dr recomened me liverite medicine and trefolive syrup i hv also start taking ths medicine from last 4 days..
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  757
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Your SGOT and SGPT is very high and they are persisting since last months. It may be either Alcohol hepatitis or it may be drug induced which you may be taking for your backache, for which please consult your doctor to replace any hepatotoxic drug if you are taking.

If it is alcohol hepatitis then I hope as you have mentioned you have stopped taking alcohol. If not then avoid it completely. Moreover you need to get other tests like serum-albumin, bilirubin, prothrombin time, ultrasound abdomen to see for liver echotexture, portal vein diameter, and spleenomegaly or ascites to rule out cirrhosis of liver

However you still need to investigate for other common and treatable causes for elevation of transaminase levels like:
1. If you are obese or overweight you need to reduce your weight
2.Other common and treatable causes like Hepatitis B and C virus, Serum ceruloplasmin for wilson disease especially if you are young, ANA and SMA for autoimmune disease
3. Lipid profile and Ultrasound abdomen to see for liver echotexture to rule out NAFLD

Meanwhile continue with Tab Udiliv and Cap Zevit

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Mon, 8 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor